Alert archive / West Virginia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 56, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 20, 2001, 5:43 PM EDT for Monongalia County, West Virginia. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 20, 2001, 5:43 PM EDT (21:43 UTC)
- Expired
- Jun 20, 2001, 6:45 PM EDT
- In force
- 62 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Monongalia County, WV
The radar
The Pittsburgh radar (KPBZ), 101 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 6:15 PM EDT | Hail 0.88 | Core, WV |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 172 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 1382 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KPBZ 202143 SVRPBZ WVC061-202245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 543 PM EDT WED JUN 20 2001 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONONGALIA COUNTY IN WEST VIRGINIA * UNTIL 645 PM EDT * AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES NORTHWEST OF STAR CITY...MOVING EAMST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR CHEAT LAKE AT 550 PM... <<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58 MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:35 PM EDT, 3 hours 8 minutes earlier.
Area forecast discussion, Jun 20, 2:35 PM EDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 235 PM EDT WED JUN 20 2001 A WEAK FRONTAL BOUNDARY APPROACHING TRIGGERING SCATTERED SHOWERS AND THUNDERSTORMS. FRONTAL BOUNDARY EXPECTED TO STALL OVER THE CWA BRINGING A THREAT OF SHOWERS AND THUNDERSTORMS THROUGH FRIDAY NIGHT. HIGH PRESSURE WILL BEGIN TO BUILD IN SATURDAY BRINGING DRY CONDITIONS TO THE AREA OVER THE REMAINDER OF THE WEEKEND AND INTO EARLY NEXT WEEK. MRF SHOWS NEXT CHANCE FOR PRECIP WILL THE MIDDLE OF NEXT WEEK. JMP .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
Nearby
Severe Thunderstorm Warnings in West Virginia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.